MAUDE Adverse Event Report: CARDINAL HEALTH PERFORMA 2X3.5, 4/PK 5519-68; ELECTRODE, CUTANEOUS

CARDINAL HEALTH PERFORMA 2X3.5, 4/PK 5519-68; ELECTRODE, CUTANEOUS
Model Number EP84113
Medical Device Problem Codes Smoking (1585); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the therapists were using the electrical stimulation modality on a patient and there was a spark and some smoke at the location of the wire attaching to the pad.Per additional information received, there was no patient harm.
 
Additional Manufacturer Narrative
Investigation conclusion: the reported complaint stated a therapist was using an electrical stimulation modality on a patient.The therapist noticed a spark and some smoke at the location of the wire and pad attachment.We believe the pad/wire may be faulty.Additional information provided regarding the event impact to patient: there was no harm to the patient.The device history record (dhr) review of the reported lot number shows evidence that the product was released according to all established procedures and qa documentation.Product and failure mode trending was reviewed, and no related adverse trends were identified.The process failure modes and effects analysis (pfmea) was reviewed to ensure all risks associated with the product have been identified.A total of ten (10) products were returned for evaluation six (6) pouches were received unopened and four (4) pouches were received opened with unused electrodes.One (1) electrode, included within the four (4) open and unused pouches, contained black spots and was stuck to paper, thus, making it difficult to analyze its electrical properties.Functional evaluation of the returned product was not performed as the product was deemed compromised.The construction of the electrode was examined and met quality specifications.In summary, a review of the equipment, material, manufacturing process and probable root cause of the reported product failure was performed, and the reported product failure was not confirmed.A root cause was unable to be determined, however, it should be noted that the reported product is not intended to be used with a power source.Corrective actions taken were limited to manufacturer awareness.This complaint will be recorded and used for monitoring and trending purposes.

Brand Name
PERFORMA 2X3.5, 4/PK 5519-68
Common Device Name
ELECTRODE, CUTANEOUS
Manufacturer (Section D)
CARDINAL HEALTH
1313 west grant blvd
wabasha MN 55981
Manufacturer (Section G)
CARDINAL HEALTH
1313 west grant blvd
wabasha MN 55981
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key12848709
Report Number2183164-2021-00150
Device Sequence Number14565923
Product Code GXY
UDI-Device Identifier10885914070649
UDI-Public10885914070649
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEP84113
Device Catalogue NumberEP84113
Device Lot Number035621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/13/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown